Since last Monday I have noticed a frequent urge to urinate, may times frequently after already urinating. I went to my doctor on Wednesday and he did an in office urine test which yielded nothing other then a trace of protein, an acutest was done for blood and the number was fine (110 on a scale of 50-150. He did a rectal exam of my prostrate and found it to be normal size. Frankly he doesn't know and wants to see me in two weeks. At the time I noticed this I had completely quit drinking coffee (was a heavy coffee drinker in morning hours), and had quit taking an appetite suppresent that I had been taking to help me loose weight (only took it for about a week. . .Thin Tabs plus). At times I feel almost normal. If I ignore the urge to urinate it will eventually subside and I can usually go for some time ane then the flow is quite good. I do notice that the urge is not near as overwhelming when I am standing or keeping busy. I have no pain, no history of any problems and at a full physical in April all of my urine and blood work are fine with no numbers out of order. I have over the last four to six months lost about 20 lbs and work out every day and I feel great. My doctor seems to think that the sudden drop of caffine and the discontinuing of the appetite suppresent may be partly to blame. My urine test showed no sign of infection. However, could I have had one and it didn't show up in the in office test?
Any advice would be welcomed.
Thanks for sharing your symptoms.
A urinary tract infection does cause similar acute symptoms and should be checked for by a urine culture which usually takes two days to process. A dipstick urinalysis is only a screening tool and is used by some labs as a marker for which urine specimen should be cultured. A bladder tumor or passing kidney stone are less likely if no blood cells were seen on the urinalysis, but not unheard of. Another diagnosis is an unstable bladder (detrussor instability). The etiology of this condition is unknown but is exacerbated by caffeine consumption. Some appetite suppressants contain caffeine and alpha adrenergic stimulators. These could lead to such symptoms but their discontinuation should have provided relief if these were the cause. Increase fluid consumption makes the symptoms worse. Ditropan, Detrol and Levsin are anticholinergic medications which can help with the symptoms but can have infrequent side effects (dry mouth, constipation, blurred vision).
More individualized care is available at the Henry Ford Hospital and its urban campuses by calling (1 800 653 6568). We can also arrange local accommodations through this number if this is your need. Please bring any physicians
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.